MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; system, appendage closure, left atrial
Model Number M635WU50270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Dysphagia/ Odynophagia (1815); Dysphasia (2195)
Date of Event 04/12/2026
Type of Reportable Event Death
Event or Problem Description
Reported via clinical study.It was reported that the patient experienced a cerebral vascular accident and the patient died.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 27mm watchman flx laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.Four (4) years post procedure the patient presented to the emergency room with new onset aphasia and rightward gaze deviation.Computed tomography (ct) of the brain/neck showed no acute intracranial abnormality, no large vessel occlusion, or high-grade stenosis.Magnetic resonance imaging (mri) showed an acute nonhemorrhagic l paramedian pontine infarct on the brain.There was no deep vein thrombosis, no leak or thrombosis on ct of the heart.The patient developed dysphagia.The patient's family decided on home hospice and the patient was discharged home five (5) days after presenting to the hospital.Eleven (11) days after the onset of this event the patient died.
 
Event or Problem Description
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50270 batch # 0028697409.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include cerebral vascular accident (cva) (dysphagia, dysphasia) and death (imaging required, hospitalization or prolonged hospitalization).Risk review: a risk review was completed and confirmed that the events of cerebral vascular accident (cva) (dysphagia, dysphasia) and death were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
WATCHMAN FLX?
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
+1(651)242-2111
MDR Report Key25505780
Report Number2124215-2026-31762
Device Sequence Number16076610
Product Code NGV
UDI-Device Identifier08714729860501
UDI-Public(01)08714729860501(17)250117(10)28697409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberM635WU50270
Device Catalogue NumberM635WU50270
Device Lot Number0028697409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer07/31/2026
Initial Report FDA Received Date06/15/2026
Supplement Report FDA Received Date08/03/2026
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age80 YR
Patient SexFemale
Patient Weight122 LB